Florida, 2003Funnel Cloud in Florida, June 13, 2003
June 13, 2003 · NWS MFL · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 13, 1:30 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 13, 1:30 PM EST, 2 hours 30 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
230 PM EDT FRI JUN 13 2003
.TONIGHT THROUGH SUNDAY NIGHT...
12Z MFL SOUNDING HAD DRIED OUT A BIT AND STABILIZED A BIT FROM 24
HOURS AGO... POSSIBLY A REFLECTION OF A BALL OF CONVECTION
ASSOCIATED WITH A TUTT LOW, AND A TROPICAL WAVE, EXTENDING FROM E
CUBA TO THE EASTERN BAHAMAS. WHILE THE MODELS GENERALLY KEEP THE
UPPER LOW WEAK AND ABOUT STATIONARY, THE TROPICAL WAVE WILL LIKELY
MOVE WEST INTO SOUTH FLORIDA SATURDAY AFTERNOON OR EVENING, THE OUT
INTO THE GULF OF MEXICO BY SUNDAY. IT IS ALMOST ALWAYS DANGEROUS TO
SIMPLY PROJECT THE AREA OF CONVECTION ASSOCIATED WITH THE WAVE WILL
HOLD UP AS IT MOVES ACROSS SOUTH FLORIDA, BECAUSE MANY TIMES, WAVES
MOVE ACROSS WITH LITTLE OR NO INCREASE IN CONVECTION. WE BELIEVE AT
THGIS TIME THAT THE BEST COURSE OF ACTION WOULD BE TO GO FOR A
SLIGHT INCREASE IN THE AMOUNT OF SHOWER/TSTORM ACTIVITY ALONG THE
EAST COAST, AND LEAVE POPS THE SAME ELSEWHERE, AS INTERIOR AND WEST
COAST ZONES ARE ALREADY HIGHER THAN ALONG THE EAST COAST. EXCEPT FOR
THIS SLIGHT INCREASE IN AMOUNT OF PRECIPITATION ALONG THE EAST
COAST, THIS FORECAST PACKAGE WILL REMAIN VERY SIMILAR TO THE
PREVIOUS ONE.
.EXTENDED MONDAY THROUGH FRIDAY...
EXPECT LITTLE CHANGE FROM THE PREVIOUS FORECAST PACKAGE MONDAY
THROUGH THURSDAY, WITH THE SURFACE RIDGE AXIS NORTH OF SOUTH
FLORIDA, AND THE LOW-LEVEL SOUTHEASTERLY FLOW CONTINUING. EXPECT A
WEST COAST SEA BREEZE EACH AFTERNOON. BY FRIDAY, EXTENDED GUIDANCE
SUGGESTS THE RIDGE MIGRATING OVER THE STRAITS, WITH THE LOW-LEVEL
FLOW PATTERN BECOMING SOUTH TO SOUTHWEST. THUS WILL INCREASE THE
POPS ALONG THE EAST COAST FOR FRIDAY, WITH MORE OF THE AFTERNOON AND
EVENING VARIATY EXPECTED.
.MARINE...
LIGHT EAST TO SOUTHEAST FLOW, WITH AFTERNOON SEA BREEZES, WILL
LIKELY PREVAIL TONIGHT THROUGH WEDNESDAY. SEAS WILL BE LESS THAN 3
FEET EVERYWHERE.
.FIRE WEATHER...
NO PROBLEMS ARE ANTICIPATED.
PBI BT 076/089 076/090 076 142
FLL BT 077/089 077/090 077 142
MIA BT 077/090 077/090 076 142
APF TT 074/090 074/090 074 353
.MIA...NONE.
Hazardous weather outlook, Jun 13, 4:00 AM EST, 12 hours before
FLZ063-066>075-131500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EDT FRI JUN 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
WIDELY SCATTERED SHOWERS...WITH POSSIBLE ISOLATED THUNDERSTORMS...
WILL MOVE ONTO THE EAST COAST THIS MORNING. AS THE DAY PROGRESSES
...SCATTERED THUNDERSTORMS WILL DEVELOP INLAND FROM THE EAST COAST
AND INCREASE AS THE ACTIVITY MOVES TOWARD THE WEST COAST. THERE WILL
BE A LOW RISK OF LIGHTNING ACTIVITY ALONG THE EAST COAST DURING THE
MORNING HOURS. BUT THE LIGHTNING RISK WILL BECOME MODERATE IN THE
INTERIOR AND WEST PORTIONS OF SOUTH FLORIDA DURING THE AFTERNOON
HOURS.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Funnel Cloud, Collier
- When
- June 13, 4:00 PM EST
- Where
- Collier County, Naples
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
Five separate funnel clouds were sighted from east of Naples to just offshore near the Isle of Capri.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New York, June 13 to 14, 20035 deaths · $100,000 · 1 event
- Flash Flooding and Hail in Texas, June 13, 20033 injured · $430,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Texas, June 13, 2003$1.4 million · 2.75 in hail · 14 events
- Damaging Winds in Texas, June 13, 20039 injured · $60,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Winds in Maryland, June 13, 20031 injured · $545,000 · 52 kt wind · 13 events
- Lightning Strikes in Texas, June 13, 2003$546,000 · 2 events
- Damaging Winds in Texas, June 13, 2003$375,000 · 60 kt wind · 7 events
- Flash Flooding and Hail in Mississippi, June 13, 2003$114,000 · 55 kt wind · 13 events
- Flash Flood and Damaging Wind in Georgia, June 13, 2003$163,000 · 50 kt wind · 4 events
- Flooding in Ohio, June 13 to 14, 2003$150,000 · 2 events
- Flash Flooding and Damaging Wind in Texas, June 13, 2003$120,000 · 55 kt wind · 5 events
- Flash Flooding and Hail in Texas, June 13, 2003$34,000 · 1.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359825.